| Model Number |
PED-450-25 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/31/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a pipeline which failed to open.The patient was undergoing a procedure for flow diverter treatment of an unruptured saccular aneurysm of unspecified right side vasculature.The aneurysm max diameter was 1.2mm and the neck diameter was 1.1mm.The distal landing zone was 3.1mm and the proximal landing zone was 4.6mmvessel tortuosity was moderate.It was reported that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu).The microcatheter was navigated to the intended location and the stent was delivered.However, during deployment, the tip of the pipeline could not be opened.The pipeline was withdrawn from the patient's body and it was found that it still could not be opened.The procedure was cancelled.There were no patient symptoms or complications associated with the event.
Event or Problem Description
Additional information received reported the pipeline was not placed in a vessel bend.It was confirmed the failure to open occurred at the distal tend of the pipeline.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Analysis of the pipeline flex embolization device (lot no.B125897) found no bends or kinks with the pipeline pushwire.The hypotube and ptfe were found to be intact.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.The dps sleeves were found to be intact.The tip coil was found to be intact.The proximal braid was found to be opened and frayed.The distal braid end was found to be collapsed and damaged.Based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open distal¿ was confirmed as the distal braid end of the pipeline flex braid was found to be collapsed.It is likely the failure to open is the result of vessel tortuosity or re-sheathing the device more than the recommended two times.H6: method code updated to b01.Result code updated to c070601.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.